Alert archive / Ohio / River Flood Advisories in 2012

River Flood Advisory 3, NWS Wilmington, OH

March 15, 2012Licking County, Ohio

NWS Wilmington, OH issued this river flood advisory at Mar 15, 2012, 7:30 AM EDT for Licking County, Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 7:30 AM EDT (11:30 UTC)
Expired
Mar 15, 2012, 1:16 PM EDT
In force
6 hr
Issued by
NWS Wilmington, OH

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon Creek near Granville (GRNO1).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS81 KILN 151130
FLSILN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE WILMINGTON OH
730 AM EDT THU MAR 15 2012

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING LOCATIONS...

  RACCOON CREEK NEAR GRANVILLE

OHC089-151930-
/O.NEW.KILN.FL.Y.0003.120315T1130Z-120316T2329Z/
/GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
730 AM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RACCOON CREEK NEAR GRANVILLE,
* UNTIL FRIDAY EVENING.
* AT 7 AM THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET LATE THIS MORNING 
  THEN BEGIN FALLING.
* AT STAGES NEAR 17.0 FEET, LOWLAND FLOODING INCREASES...WITH WATER 
  NEARLY BREACHING THE BIKE TRAIL ALONG THE CREEK NEAR GRANVILLE.
  

$$
1 follow-up statement
406 
WGUS81 KILN 151716
FLSILN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EDT THU MAR 15 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING LOCATIONS...

  RACCOON CREEK NEAR GRANVILLE



OHC089-151746-
/O.CAN.KILN.FL.Y.0003.000000T0000Z-120315T2000Z/
/GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
116 PM EDT THU MAR 15 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE RACCOON CREEK NEAR GRANVILLE
* AT 1 PM THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 17 FEET.

THE RIVER CRESTED NEAR 13 FEET THIS MORNING AND IS FALLING RAPIDLY
AT THIS TIME.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 5:16 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 15, 5:16 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
516 AM EDT THU MAR 15 2012

.SYNOPSIS...
A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
OHIO VALLEY THROUGH THE WEEKEND. THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS TIME AS THESE FEATURES COMBINE WITH AN UNSTABLE
AIRMASS. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE
WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LINE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE
FA WILL CONTINUE TO MOVE TO THE EAST AND OUT OF THE FA OVER THE
NEXT HOUR OR SO. SOME SUB SEVERE HAIL HAS BEEN REPORTED WITH THESE
STORMS ACROSS THE FA.  THERE WILL THEN BE A BRIEF LULL IN THE
PRECIPITATION HOWEVER SHOWERS AND ISOLATED THUNDERSTORMS ARE
LOCATED OVER WESTERN INDIANA AND EXPECT THIS AND ADDITIONAL
THUNDERSTORM ACTIVITY TO MOVE INTO THE AREA DURING THE DAY TODAY.
MODELS ARE HAVING A HARD TIME RESOLVING WHERE CONVECTION WILL
OCCUR TODAY. THUNDERSTORM ACTIVITY WILL BE SCATTERED IN NATURE
TODAY. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL WITH
HIGHS IN THE MIDDLE TO UPPER 70S. WENT ON THE WARM SIDE OF
GUIDANCE FOR HIGH TEMPERATURES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
NEBULOUS PATTERN CONTINUES THROUGH THE SHORT TERM TIME FRAME. WEAK
DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH SUNDAY. SOUTHERLY FLOW WILL KEEP ABOVE NORMAL TEMPERATURES
ACROSS THE AREA WITH HIGH TEMPERATURES IN THE 70S EXPECTED EACH
DAY. PRECIPITATION WILL BEGIN TO TAPER OFF SUNDAY AFTERNOON AS THE
UPPER LEVEL RIDGE BUILDS INTO THE AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
UPPER LEVEL RIDGE WILL ESTABLISH ITSELF ACROSS THE AREA THROUGH
THE REMAINDER OF THE LONG TERM. THIS WILL ALLOW FOR THE
CONTINUATION OF WELL ABOVE NORMAL TEMPERATURES AND FOR GENERALLY
DRY CONDITIONS ACROSS THE FA. HIGH TEMPERATURES EACH DAY WILL BE AT
LEAST IN THE 70S WITH A FEW LOCATIONS ACROSS SOUTHERN PORTIONS OF
THE FA NEARING THE 80 DEGREE MARK. NORMAL HIGH TEMPERATURES THIS
TIME OF YEAR ARE IN THE UPPER 40S TO THE LOWER 50S.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
LINE OF SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
AREA WILL PASS BY THE COLUMBUS TERMINALS WITHIN THE NEXT SEVERAL
HOURS. GIVEN THE COVERAGE AND THUS PROBABILITY OF ANY OF THIS
IMPACTING THE TERMINALS HAVE OPTED TO USE VCSH IN INITIAL
ISSUANCE.

SCATTERED TO BROKEN HIGH BASED CUMULUS WILL AFFECT THE AREA
THROUGH MUCH OF THE TAF PERIOD. THERE IS THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS. BUT WEAK FORCING MEANS THAT CONFIDENCE IS LOW
IN COVERAGE/TIMING/LOCATION. THUS HAVE KEPT THE REST OF THE
TERMINALS DRY FOR NOW. SOUTH WINDS WILL INCREASE DURING THE DAY
WITH SOME GUSTS AROUND 20 KT POSSIBLE.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE FRIDAY AND THEN AGAIN ON
SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...NOVAK
AVIATION...
Hazardous weather outlook, Mar 15, 6:15 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
615 AM EDT THU MAR 15 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
615 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY.
ISOLATED LARGE HAIL WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 15, 5:32 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     HAIL             2 WNW HEBRON            39.98N 82.53W
03/15/2012  E0.75 INCH       LICKING            OH   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&
Special weather statement, Mar 15, 6:03 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 AM EDT THU MAR 15 2012

KYZ100-151030-
LEWIS KY-
603 AM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS COUNTY THROUGH 630
AM EDT...

AT 600 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STRICKLETT...MOVING EAST AT 30 MPH.

THIS STORM WILL PRODUCE NICKEL SIZE HAIL.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.

ALSO...TANNERY IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3844 8342 3856 8337 3854 8312 3853 8313
      3849 8318 3847 8318 3844 8321 3843 8323
      3839 8323
Local storm report, Mar 15, 6:13 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            GRANVILLE               40.07N 82.50W
03/15/2012                   LICKING            OH   LAW ENFORCEMENT

            NUMEROUS REPORTS OF WATER FLOWING OVER ROADWAYS IN UNION
            TOWNSHIP.

&&
Local storm report, Mar 15, 6:55 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     FLOOD            HEBRON                  39.96N 82.49W
03/15/2012                   LICKING            OH   LAW ENFORCEMENT

            WATER OVER ROADWAYS IN THE HEBRON AND BUCKEYE LAKE AREAS.

&&

ANOVAK
Local storm report, Mar 15, 7:01 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
701 AM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     FLOOD            2 W RUSHVILLE           39.76N 82.47W
03/15/2012                   FAIRFIELD          OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ON FAIRFIELD UNION ROAD.

&&

ANOVAK
Special weather statement, Mar 15, 7:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 AM EDT THU MAR 15 2012

OHZ056-065-074-151215-
FAIRFIELD OH-HOCKING OH-LICKING OH-
716 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORMS WILL AFFECT LICKING...HOCKING AND FAIRFIELD
COUNTIES THROUGH 815 AM EDT...

A NEARLY STATIONARY OF LINE OF THUNDERSTORMS...SOME STRONG...WILL
CONTINUE TO AFFECT THE AREA THROUGH 815 AM.

THESE STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL.

IN ADDITION...HEAVY RAIN IS EXPECTED WITH THESE STORMS. SHORT TERM
FLOODING ISSUES ARE LIKELY...ESPECIALLY IN LOW LYING AND POORLY
DRAINED AREAS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARBOR HILLS...SUGAR
GROVE...ROCKBRIDGE...HOCKING HILLS STATE PARK...BREMEN...HANOVER...
LOGAN AND CARBON HILL.

ALSO...SOUTH BLOOMINGVILLE...NORTH BERNE...WEST RUSHVILLE...HIDEAWAY
HILLS...RUSHVILLE...ENTERPRISE...FALLSBURG AND LAKE LOGAN STATE PARK
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
      3936 8252 3936 8275 4028 8274 4024 8218
      3995 8219 3994 8223 3991 8224 3992 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3960 8237 3960 8226 3956 8225 3956 8215

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:29 AM EDTSpecial Weather StatementILNRoss31 min
Mar 15, 3:45 AM EDTSpecial Weather StatementILNScioto30 min
Mar 15, 4:10 AM EDTSpecial Weather StatementILNRoss35 min
Mar 15, 4:49 AM EDTSpecial Weather StatementILNLicking26 min
Mar 15, 4:55 AM EDTSpecial Weather StatementILNLicking35 min
Mar 15, 5:56 AM EDTAreal Flood AdvisoryILNFairfield, Licking3 hr
Mar 15, 7:16 AM EDTSpecial Weather StatementILNFairfield, Hocking, Licking59 min
Mar 15, 7:34 AM EDTAreal Flood AdvisoryILNFairfield, Hocking3 hr
Mar 15, 8:07 AM EDTAreal Flood WarningILNFairfield, Licking6 hr
Mar 15, 8:49 AM EDTSpecial Weather StatementILNFairfield, Hocking, Pickaway, Ross56 min
Mar 15, 9:11 AM EDTSpecial Weather StatementILNButler, Warren64 min
Mar 15, 9:23 AM EDTSpecial Weather StatementILNAuglaize37 min
Mar 15, 10:11 AM EDTSpecial Weather StatementILNHamilton49 min
Mar 15, 10:17 AM EDTSpecial Weather StatementILNButler28 min
Mar 15, 10:18 AM EDTSevere Thunderstorm WarningILNWarren27 min
Mar 15, 10:27 AM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren3 hr
Mar 15, 10:51 AM EDTSpecial Weather StatementILNAdams, Brown, Butler, Clermont, Hamilton, Highland and 3 more54 min
Mar 15, 11:03 AM EDTFlash Flood WarningILNClermont, Hamilton, Warren2 hr
Mar 15, 11:18 AM EDTSevere Thunderstorm WarningILNClinton, Warren30 min
Mar 15, 11:30 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Highland, Pike, Ross and 1 more3 hr
Mar 15, 11:45 AM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Clinton, Hamilton, Highland and 4 more60 min
Mar 15, 11:55 AM EDTSpecial Weather StatementILNFayette, Greene, Pickaway65 min
Mar 15, 11:59 AM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Highland, Ross3 hr
Mar 15, 12:17 PM EDTRiver Flood AdvisoryILNLicking5 hr
Mar 15, 1:59 PM EDTAreal Flood AdvisoryILNLicking2 hr
Mar 15, 2:32 PM EDTSpecial Weather StatementILNFairfield, Pickaway58 min
Mar 15, 3:29 PM EDTSpecial Weather StatementILNMiami46 min
Mar 15, 3:49 PM EDTSpecial Weather StatementILNFayette41 min
Mar 15, 3:51 PM EDTFlash Flood WatchILNAdams, Brown, Clermont, Hamilton, Highland, Hocking and 3 more14 hr
Mar 15, 4:18 PM EDTSpecial Weather StatementILNAuglaize42 min
Mar 15, 4:26 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin34 min
Mar 15, 4:48 PM EDTSpecial Weather StatementILNShelby42 min
Mar 15, 4:51 PM EDTSpecial Weather StatementILNHamilton69 min
Mar 15, 4:57 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan33 min
Mar 15, 5:07 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby38 min
Mar 15, 5:24 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby36 min
Mar 15, 5:39 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Mar 15, 5:42 PM EDTSevere Thunderstorm WarningILNLogan, Shelby48 min
Mar 15, 5:45 PM EDTSevere Thunderstorm WarningILNClermont45 min
Mar 15, 5:59 PM EDTSevere Thunderstorm WarningILNHamilton46 min
Mar 15, 6:09 PM EDTSevere Thunderstorm WarningILNBrown36 min
Mar 15, 6:20 PM EDTAreal Flood AdvisoryILNShelby115 min
Mar 15, 6:22 PM EDTAreal Flood AdvisoryILNBrown, Butler, Clermont, Hamilton, Warren3 hr
Mar 15, 6:24 PM EDTSpecial Weather StatementILNButler, Hamilton, Preble51 min
Mar 15, 6:25 PM EDTSevere Thunderstorm WarningILNLogan, Shelby33 min
Mar 15, 6:29 PM EDTSevere Thunderstorm WarningILNClermont46 min
Mar 15, 6:42 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren32 min
Mar 15, 6:53 PM EDTSpecial Weather StatementILNBrown52 min
Mar 15, 7:15 PM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Darke, Miami, Montgomery and 1 more60 min

Nearby

River Flood Advisories in Ohio, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.